Author Topic: Tapering off xanax  (Read 214 times)

[Buddie]

Tapering off xanax
« on: May 19, 2022, 11:36:25 pm »
Hello everybody, I have finally come to the conclusion that I am definitely ready to get off xanax. I have been taking it for around three years. During that time I was taking 1 mg everyday in the morning. About six months ago I was able to cut the dose in half and now am taking .5 mg everyday in the morning. I was very uncomfortable but able to get through it. I am here to see if anyone was in or is in a similar situation as me. I am looking forward to getting off it and any suggestions or input is greatly appreciated. Thanks in advance!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering off xanax
« Reply #1 on: May 20, 2022, 02:23:07 pm »
What size are your pills and how many times a day do you dose?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering off xanax
« Reply #2 on: May 20, 2022, 05:06:48 pm »
They are .5 and once a day every morning. I have only about 15 left, do you think it is best to explain my situation to the doctor I am seeing next week, or try tapering with what I have? Thanks so much for your caring and time it really means a lot.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering off xanax
« Reply #3 on: May 20, 2022, 10:04:49 pm »
Are you saying you only have 15 pills left with no renewal of your prescription, if so then yes, please discuss a patient led, symptom based taper with your doctor.  If you've been on the drug for 3 years that is more than enough time for your brain to have made changes to how it functions and withdrawing the drug too quickly could lead to intense withdrawal symptoms.  You'll need enough Xanax to taper off slowly if this is your wish. 

If your doctor isn't receptive to letting you guide your taper by your symptoms, please show him this so he can get a better understanding of why its important to let you do this your way.  Colorado Consortium Benzodiazepine Deprescribing Guidelines

If he's receptive you might want to consider spitting up your doses, with Xanax you may run into interdose withdrawal but breaking up your dosing schedule can help with that.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.